Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 91, NWS Springfield, MO

March 31, 2008Bourbon County, Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Mar 31, 2008, 9:17 AM CDT for Bourbon County, Crawford County, Kansas. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2008, 9:17 AM CDT (14:17 UTC)
Expired
Mar 31, 2008, 10:15 AM CDT
In force
58 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Bourbon County, KS, Crawford County, KS

The radar

The Pleasant Hill radar (KEAX), 128 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 9:29 AM CDTHAIL 0.75Walnut, KS
Mar 31, 9:34 AM CDTHAIL 0.75Hepler, KS
Mar 31, 10:15 AM CDTTSTM WND DMGFort Scott, KSROOF AND SIDING DAMAGE IN FORT SCOTT. A TREE WAS BLOWN DOWN ON TO A HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
Mar 31, 8:44 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.6
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 311417
SVRSGF
KSC011-037-311515-
/O.NEW.KSGF.SV.W.0091.080331T1417Z-080331T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 AM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOURBON COUNTY IN SOUTHEAST KANSAS...
  NORTHERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1015 AM CDT.

* AT 914 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF WALNUT...OR NEAR ST.
  PAUL...MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALNUT BY 925 AM CDT.
  HEPLER BY 935 AM CDT.
  9 MILES NORTHWEST OF ENGLEVALE BY 950 AM CDT.
  FORT SCOTT BY 1000 AM CDT.

THE TOWNS OF BRAZILTON...FARLINGTON...HIATTVILLE...PAWNEE STATION AND
GARLAND ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3776 9509 3804 9475 3795 9461 3763 9462
      3745 9509
TIME...MOT...LOC 1417Z 238DEG 39KT 3753 9517

$$

SCHAUMANN
1 follow-up statement
000 
WWUS53 KSGF 311447
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 AM CDT MON MAR 31 2008

KSC011-037-311515-
/O.CON.KSGF.SV.W.0091.000000T0000Z-080331T1515Z/
BOURBON KS-CRAWFORD KS-
947 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR BOURBON AND NORTHERN CRAWFORD COUNTIES...

AT 946 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR PAWNEE STATION...OR 8 MILES NORTHWEST OF
ENGLEVALE...MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF ARCADIA BY 955 AM CDT.
  FORT SCOTT BY 1000 AM CDT.

THE TOWN OF GARLAND IS IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3776 9509 3804 9475 3795 9461 3763 9462
      3745 9509
TIME...MOT...LOC 1447Z 238DEG 39KT 3769 9481

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:46 AM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Mar 31, 6:46 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 AM CDT MON MAR 31 2008

...SEVERE WEATHER AND FLOODING UPDATE...

.UPDATE...
THUNDERSTORMS REMAIN CONCENTRATED EARLY THIS MORNING FROM NORTHEAST
OKLAHOMA NORTHWARD ACROSS EASTERN KANSAS INTO NORTHWEST MISSOURI.
THE STORMS ARE BEING SUSTAINED BY A STRONG LOW LEVEL JET AND UPPER
LEVEL DIVERGENCE ASSOCIATED WITH AN UPPER LEVEL JET STREAK.
EXPECT THE STORMS TO SPREAD EASTWARD INTO SOUTHWEST MISSOURI AS
THE LOW LEVEL JET VEERS. MOST OF THIS ACTIVITY SHOULD REMAIN
SUB SEVERE WITH SMALL HAIL AND HEAVY RAINFALL.

HOWEVER THERE IS SOME CONCERN ABOUT THE PERSISTENT SUPERCELL OVER
NORTHEAST OKLAHOMA TO THE NORTH OF TULSA. THIS STORM HAS TAKEN
MORE OF EASTWARD TURN THE PAST HOUR OR SO. WHILE THIS STORM IS
EXPECTED TO GRADUALLY WEAKEN IT MAY SUSTAIN SEVERE CHARACTERISTICS
WITH THE POTENTIAL OF LARGE HAIL AS IT TRACKS INTO MCDONALD AND
NEWTON COUNTIES AROUND 9 AM. SOME CONCERN FOR TORNADIC POTENTIAL
WITH THIS STORM AS LOW LEVEL HELICITIES NEAR 300 M2/S2 ARE IN
PLACE AHEAD OF THE STORM. THIS STORM WILL MONITORED CLOSELY.

FOSTER

&&

.DISCUSSION...

SEVERE WEATHER IS LIKELY ACROSS SOUTHEAST KANSAS AND THE MISSOURI
OZARKS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS...LARGE
HAIL...ISOLATED TORNADOES AND FLASH FLOODING WILL BE POSSIBLE. AN
ELEVATED SITUATIONAL AWARENESS IS ADVISED THIS AFTERNOON AND
TONIGHT WITH THE DEVELOPMENT OF THIS ANTICIPATED WIDESPREAD
SEVERE WEATHER EVENT.

SHORT TERM (TODAY THROUGH TUESDAY)...

SEVERE THUNDERSTORMS IN NORTHERN OKLAHOMA AND SOUTHERN KANSAS
CONTINUE TO TRACK NORTHEAST WITH THE AID OF AN 850MB LOW LEVEL
JET. CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THIS MORNING WITH THE DEVELOPMENT OF A WIDESPREAD SEVERE WEATHER
OUTBREAK THIS AFTERNOON AND TONIGHT.

THE FOCUS FOR THUNDERSTORMS THIS AFTERNOON WILL BE ALONG A
SURFACE FRONT THAT EXTENDS FROM NEAR GAGE OKLAHOMA TO NEAR
WICHITA KANSAS TO NEAR KANSAS CITY. SURFACE LOW PRESSURE HAS
DEVELOPED IN WESTERN OKLAHOMA WITH AN UPPER LEVEL TROUGH OVER THE
WESTERN UNITED STATES. AHEAD OF THIS FRONT IS A MOIST AIRMASS
WITH DEWPOINTS IN THE UPPER 50S AND 60S. THE UPPER LEVEL TROUGH
WILL BE KICKED INTO THE PLAINS THIS AFTERNOON AS AN UPPER LEVEL
LOW DEEPENS IN THE EASTERN PACIFIC. SEVERE THUNDERSTORMS ARE
EXPECTED TO RAPIDLY DEVELOP ALONG THIS FRONT AS IT MOVES SOUTHEAST
INTO THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT.

DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL AND FLASH FLOODING
WILL BE POSSIBLE THROUGHOUT THE ENTIRE FORECAST AREA WITH THE NAM
AND GFS PROGGING LAPSE RATES STEEPENING TO NEAR 7 DEGREES
CELSIUS/KM...0-6KM BULK SHEAR NEAR 50 KTS...AND PRECIPITABLE
WATER VALUES OVER AN INCH.

THE MOST LIKELY AREA FOR TORNADIC DEVELOPMENT WILL OCCUR SOUTH OF
LINE FROM NEAR JOPLIN TO SPRINGFIELD TO BRANSON WHERE THE GFS AND
NAM MODELS PROG 0-3 KM HELICITY VALUES GENERALLY 300-400 M2/S2.
ISOLATED SUPERCELL THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE
FRONTAL BOUNDARY THUS WILL HAVE THE POTENTIAL TO BECOME TORNADIC.
FACTORS THE COULD HINDER THE DEVELOPMENT OF TORNADOES INCLUDE
LIMITED HEATING AND SURFACE CAPE DUE TO CLOUD COVER.

THE CONVECTION WILL EVOLVE INTO A SQUALL LINE AND MOVE FROM WEST
TO EAST ACROSS THE AREA TONIGHT WITH DAMAGING WINDS...LARGE HAIL
AND HEAVY RAINFALL PRODUCING FLASH FLOODING.

BY TUESDAY MORNING THE FRONT WILL BE EAST OF THE FORECAST AREA
WITH SURFACE HIGH PRESSURE BUILDING INTO THE OHIO VALLEY WITH
COOLER AND DRY AIR SETTLING IN. HIGHS ON TUESDAY WILL BE BELOW
NORMAL WITH READINGS IN THE 50S. FROST WILL BE POSSIBLE WEDNESDAY
MORNING WITH LIGHT WINDS AND GOOD RADIATIONAL COOLING.

ANGLE

LONG TERM (WEDNESDAY THROUGH SUNDAY)...

ACTIVE WEATHER PATTERN WILL CONTINUE SHORTWAVES RIDE THE QUASI
ZONAL FLOW AND INTERACT WITH A MEANDERING EAST-WEST ORIENTED
BAROLINOC ZONE. 850 MB WARM AIR ADVECTION WILL DEVELOP WEDNESDAY
WELL AHEAD OF THE NEXT SHORTWAVE COMING ACROSS THE SOUTHERN
ROCKIES. PRECIPITATION WILL DEVELOP AS EARLY AS WEDNESDAY
AFTERNOON. EXPECT RAINFALL COVERAGE AND INTENSITY TO INCREASE WEDNESDAY
NIGHT AS THE LOW LEVEL WARM AIR AND MOISTURE ADVECTION INCREASE
OVERTOP A SURFACE WARM FRONT THAT WILL BECOME MORE PRONOUNCED FROM
NORTHERN OKLAHOMA EAST ALONG THE MISSOURI ARKANSAS BORDER.
ELEVATED INSTABILITY WILL LIKELY BE IN PLACE TO SUPPORT
THUNDERSTORMS AND HIGHER RAINFALL RATES.

A SURFACE LOW IS PROGGED TO DEVELOP ALONG THE FRONT ACROSS
SOUTHERN MISSOURI THURSDAY. THIS WILL BRING ADDITIONAL ROUNDS OF
RAINFALL. THE POTENTIAL OF SEVERE WEATHER EXIST BUT IS DEPENDENT
UPON THE PLACEMENT OF THE WARM FRONT. IF THE WARM SECTOR LIFTS
NORTH INTO SOUTHERN MISSOURI AS PROGGED BY THE GFS THE POTENTIAL
OF SURFACE BASED STORMS AND SEVERE WEATHER WOULD INCREASE. IN THE
VERY LEAST...IT APPEARS THAT ADDITIONAL FLOODING WILL LIKELY
DEVELOP AND AGGRAVATE EXISTING FLOODING THAT WILL LIKELY
TRANSPIRE TODAY AND TONIGHT. IF THIS ADDITIONAL HEAVY RAIN
DEVELOPS...SERIOUS FLOODING COULD UNFOLD DURING MID AND LATE WEEK.

EMERGENCY MANAGERS AND OTHERS WITH FLOOD RELATED CONCERNS ARE
URGED TO MONITOR THE LATEST FORECAST...AND RIVER STAGES AND
FORECAST THROUGH THE WEEK.

FOSTER

&&

.AVIATION...

WIDESPREAD MVFR AND LOCALIZED IFR CEILINGS CAN BE EXPECTED THROUGH
MIDDAY TODAY. SHOWERS AND THUNDERSTORMS ACROS EASTERN KANSAS AND
OKLAHOMA WILL SPREAD EAST AND AFFECT THE TERMINAL SITES THIS
MORNING. CEILINGS WILL RISE THIS AFTERNOON OUTSIDE OF THE
THUNDERSTORMS WITH HIGH MVFR AND LOW VFR CONDITIONS. ADDITIONAL
THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
LATER THIS AFTERNOON AND EVENING. SEVERE STORMS WITH WIND GUSTS IN
EXCESS OF 50 KTS WILL BE POSSIBLE TODAY. IN ADDITION GUSTY SOUTH
WINDS OF 20 TO 30 KTS WILL CAN BE EXPECTED. WINDS WILL SHIFT TO
THE WEST AND NORTHWEST TONIGHT BEHIND THE FRONT.

FOSTER

&&

.HYDROLOGY...
ISOLATED AREAS OF FLASH FLOODING WILL BE POSSIBLE THROUGH THIS
AFTERNOON. WIDESPREAD RAINFALL OF 1 TO 3 INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE LIKELY LATE THIS AFTERNOON AND TONIGHT
WITH THE PASSAGE OF THE COLD FRONT. RAINFALL OF THIS MAGNITUDE IN
A SHORT AMOUNT OF TIME WILL CREATE NUMEROUS AREAS OF FLASH
FLOODING AS THE WATER DRAINS INTO CREEKS..STREAMS AND RIVERS
THERE WILL BE RAPID RISES IN LEVELS DUE TO THE SATURATED SOIL AND
RUGGED TERRAIN OF THE OZARKS.

HEAVY RAINFALL WILL LIKELY DEVELOP AGAIN WEDNESDAY NIGHT INTO
THURSDAY ALONG A STALLED FRONT. ADDITIONAL RAINFALL AMOUNTS OF ONE
TO TWO INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE. THIS
RAINFALL ON TOP OF RAINFALL RECEIVED TODAY AND TONIGHT COULD
AGGRAVATE EXISTING FLOODING...AND QUICKLY LEAD TO FLASH FLOODING
AND SERIOUS RIVER FLOODING.

EMERGENCY MANAGERS AND OTHERS WITH FLOOD RELATED CONCERNS ARE
URGED TO MONITOR THE LATEST FORECAST...AND RIVER STAGES AND
FORECAST THROUGH THE WEEK.

ANGLE/FOSTER

&&

.CLIMATE...

MARCH 2008 WILL BE RECORDED AS A HISTORICAL WET MONTH. THE TABLE
BELOW LISTS THE AMOUNT OF PRECIPITATION RECEIVED SO FAR AT EACH
STATION ALONG WITH THE CURRENT RECORD RANK AND THE RECORD MARCH
PRECIPITATION TOTALS ALONG WITH THE YEAR.

LOCATION     MARCH PRECIP SO FAR   CURRENT RANK   MARCH RECORDS

SPRINGFIELD         8.71              5TH         9.09 1935 (1)
                                                   7.87 1990 (5)
JOPLIN              5.93              8TH         9.04 1973 (1)
                                                   5.93 1975 (8)
WEST PLAINS        13.57              1ST         9.87 2002 (1)
VICHY ROLLA         8.31              1ST         7.41 1945 (1)

ANGLE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ073-097-101.

&&
Hazardous weather outlook, Mar 31, 8:28 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 AM CDT MON MAR 31 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
828 AM CDT MON MAR 31 2008

...SEVERE WEATHER AND FLOODING LIKELY TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING...

  DAMAGING WINDS UP TO 60 MPH.
  LARGE HAIL UP TO GOLF BALL SIZE.
  ISOLATED TORNADOES.
  AND FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WILL TRACK NORTHEAST ALONG AND
  NORTH OF A LINE FROM ANDERSON TO SPRINGFIELD TO OSAGE BEACH
  THROUGH 10 AM. THE PRIMARY THREATS WILL BE HAIL UP TO THE
  SIZE OF QUARTERS AND HEAVY RAINFALL PRODUCING FLASH FLOODING.
  ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

  SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP THIS AFTERNOON
  AHEAD OF AND ALONG A COLD FRONT IN EASTERN KANSAS. DISCRETE
  SUPERCELLS THAT FORM AHEAD OF THE COLD FRONT WILL HAVE THE
  POTENTIAL OF PRODUCING LARGE HAIL AND TORNADOES SOUTHWEST OF
  A LINE NEAR JOPLIN TO NEAR SPRINGFIELD TO NEAR BRANSON.

  A SQUALL LINE WILL DEVELOP ALONG THE FRONT THIS AFTERNOON AND
  MOVE FROM WEST TO EAST ACROSS THE OUTLOOK AREA TONIGHT. QUARTER
  SIZE HAIL...DAMAGING WINDS UP TO 60 MPH AND FLASH FLOODING FROM
  HEAVY RAINFALL WILL BE POSSIBLE AS THIS SQUALL LINE MOVES
  THROUGH THE ENTIRE AREA. ISOLATED TORNADOES COULD ALSO DEVELOP
  ALONG THE SQUALL LINE.

  DISCUSSION:

  A SURFACE COLD FRONT IN EASTERN KANSAS WILL MOVE SOUTHEAST INTO
  THE WESTERN OZARKS THIS AFTERNOON AS AN UPPER LEVEL TROUGH
  MOVES INTO THE PLAINS. THE ATMOSPHERE AHEAD OF THIS FRONT WILL
  BE MOIST AND UNSTABLE RESULTING IN THE LIKELIHOOD OF THE
  DEVELOPMENT OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
  HAIL...DAMAGING WINDS...TORNADOES AND FLASH FLOODING WITH
  WIDESPREAD 1 TO 3 INCHES OF RAINFALL.

  THE FRONT WILL MOVE THROUGH THE ENTIRE FORECAST AREA BY TUESDAY
  MORNING ENDING THE THREAT FOR SEVERE WEATHER AND FLASH
  FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  ANOTHER ROUND OF FLOODING AND SEVERE WEATHER WILL BE POSSIBLE
  WEDNESDAY NIGHT INTO THURSDAY. HEAVY RAINFALL IS EXPECTED
  ACROSS THE OUTLOOK AREA ALONG AND NORTH OF A STALLED FRONT.
  THERE WILL BE AT LEAST A SLIGHT RISK OF SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Mar 31, 8:14 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
814 AM CDT MON MAR 31 2008

MOZ066-077-311415-
BARTON MO-VERNON MO-
814 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN BARTON AND VERNON
COUNTIES UNTIL 915 AM CDT...

AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENGLEVALE...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  6 MILES NORTHWEST OF LIBERAL BY 830 AM CDT.
  VERDELLA BY 835 AM CDT.
  SHELDON AND 7 MILES SOUTHEAST OF NEVADA BY 850 AM CDT.
  8 MILES SOUTHEAST OF WALKER BY 900 AM CDT.

THE TOWNS OF BURGESS...OSKALOOSA...HANNON...BRONAUGH...MOUNDVILLE...
MILO AND MONTEVALLO ARE IN THE PATH OF THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

FOSTER
Special weather statement, Mar 31, 8:16 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 AM CDT MON MAR 31 2008

KSZ101-MOZ088-093-311415-
CHEROKEE KS-JASPER MO-NEWTON MO-
816 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ALERT FOR JASPER...NORTHERN NEWTON AND
SOUTHEASTERN CHEROKEE COUNTIES UNTIL 915 AM CDT...

AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIAMI...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  7 MILES SOUTHEAST OF BAXTER SPRINGS AND 7 MILES NORTHWEST OF SENECA
  BY 825 AM CDT.
  8 MILES SOUTHEAST OF GALENA BY 835 AM CDT.
  SHOAL CREEK DRIVE AND IRON GATES BY 840 AM CDT.
  SAGINAW...SILVER CREEK...LEAWOOD AND JOPLIN BY 845 AM CDT.
  DUENWEG...DUQUESNE AND 8 MILES SOUTHEAST OF CARTERVILLE BY 850 AM
  CDT.

THE TOWNS OF RACINE...REDINGS MILL...CLIFF VILLAGE...DENNIS ACRES...
SHOAL CREEK ESTATES...OAKLAND PARK...ATLAS...FIDELITY...REEDS AND
AVILLA ARE IN THE PATH OF THIS STORM. THIS ALSO INCLUDES INTERSTATE
44 BETWEEN MILE MARKERS 0 AND 31.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

FOSTER
Local storm report, Mar 31, 8:51 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 AM CDT MON MAR 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             JOPLIN                  37.08N  94.51W
03/31/2008  M0.70 INCH       JASPER             MO   TRAINED SPOTTER

            DIME SIZE HAIL AT MILE MARKER 5.4 ON INTERSTATE 44.

&&

ANGLE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:36 AM CDTSevere Thunderstorm WarningSGFBourbon, Crawford54 min
Mar 31, 7:51 AM CDTFlash Flood WarningSGFBourbon, Cherokee, Crawford12 hr
Mar 31, 8:22 AM CDTTornado WarningSGFCherokee53 min
Mar 31, 10:02 AM CDTSevere Thunderstorm WarningSGFCrawford58 min
Mar 31, 10:10 AM CDTSevere Thunderstorm WarningSGFBourbon65 min
Mar 31, 10:29 AM CDTTornado WarningSGFCrawford61 min
Mar 31, 10:57 AM CDTTornado WarningSGFCrawford63 min
Mar 31, 11:06 AM CDTSevere Thunderstorm WarningSGFBourbon, Crawford42 min
Mar 31, 12:19 PM CDTSevere Thunderstorm WarningSGFCherokee71 min
Mar 31, 6:41 PM CDTAreal Flood WarningSGFBourbon, Cherokee, Crawford38 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.